Alert archive / Utah / High Wind Warnings in 2025
High Wind Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Mar 2, 2025, 4:33 PM MST for Beaver County, Iron County, Washington County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2025, 4:33 PM MST (23:33 UTC)
- Expired
- Mar 2, 2025, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 50 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 5:33 PM MST | NON-TSTM WND GST 61 | 4 Ese Saint George, UT | AWOS station KSGU St George Municipal Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS75 KSLC 022333 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 433 PM MST Sun Mar 2 2025 UTZ122-030300- /O.UPG.KSLC.WI.Y.0007.000000T0000Z-250303T0100Z/ /O.NEW.KSLC.HW.W.0003.250302T2333Z-250303T0300Z/ Southwest Utah- Including the following locations - Milford, Beaver, and Cedar City 433 PM MST Sun Mar 2 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. Peak wind gusts are expected through 6-7 PM. * WHERE...Southwest Utah. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ115-030100- /O.CON.KSLC.WI.Y.0007.000000T0000Z-250303T0100Z/ Western Millard and Juab Counties- Including the following locations - Delta and Little Sahara 433 PM MST Sun Mar 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Millard and Juab Counties. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
2 follow-up statements
041 WWUS75 KSLC 030032 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 532 PM MST Sun Mar 2 2025 UTZ123-030300- /O.EXA.KSLC.HW.W.0003.000000T0000Z-250303T0300Z/ Lower Washington County- Including the following locations - Hurricane, St George, and Ivins 532 PM MST Sun Mar 2 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Lower Washington County. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Blowing dust may reduce visibility below 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ122-030300- /O.CON.KSLC.HW.W.0003.000000T0000Z-250303T0300Z/ Southwest Utah- Including the following locations - Milford, Beaver, and Cedar City 532 PM MST Sun Mar 2 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. Peak wind gusts are expected through 6-7 PM. * WHERE...Southwest Utah. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ115-030300- /O.EXT.KSLC.WI.Y.0007.000000T0000Z-250303T0300Z/ Western Millard and Juab Counties- Including the following locations - Delta and Little Sahara 532 PM MST Sun Mar 2 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Millard and Juab Counties. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
128 WWUS75 KSLC 030249 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 749 PM MST Sun Mar 2 2025 UTZ122-123-030400- /O.EXP.KSLC.HW.W.0003.000000T0000Z-250303T0300Z/ Southwest Utah-Lower Washington County- Including the following locations - Hurricane, St George, Cedar City, Ivins, Milford, and Beaver 749 PM MST Sun Mar 2 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Wind gusts to 45 mph will be possible through 10 PM, but the threat for widespread gusts has ended. $$ UTZ115-030400- /O.EXP.KSLC.WI.Y.0007.000000T0000Z-250303T0300Z/ Western Millard and Juab Counties- Including the following locations - Delta and Little Sahara 749 PM MST Sun Mar 2 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Wind gusts to 45 mph will be possible through 10 PM, but the threat for widespread gusts has ended. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Mar 2, 4:33 PM MST, 0 minutes earlier.
Area forecast discussion, Mar 2, 4:33 PM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
433 PM MST Sun Mar 2 2025
.SYNOPSIS...Mild southerly flow today will give way to a slow
moving upper low through the early portion of the upcoming week. A
brief drying trend will follow mid-week, with another potentially
moisture-rich storm expected late in the week.
&&
.SHORT TERM (THROUGH 00Z WEDNESDAY)...An broad upper trough is
making its way across the West Coast states this afternoon. This
trough will cross Utah through Tuesday, resulting in periods of
precipitation across the forecast area in the form of mountain snow
and valley rain and snow.
Ahead of this trough, Utah remains under a southwesterly flow aloft,
with moisture increasing into the area. As an embedded disturbance
rotates around the base of the low, a cold front will push into Utah
from the southwest through this evening, with precipitation
developing behind it. Meanwhile, winds have been increasing across
the western valleys this afternoon ahead of the trough, with
widespread gusts in excess of 40 mph noted across west-central
through southwest Utah. These winds are expected to continue through
the passage of the cold front, then decrease this evening as
precipitation increases over the area.
Precipitation is not expected to be particularly widespread this
evening and overnight, being confined mostly to over and near the
spine of Utah, with southwest-facing slopes being favored. With the
cooler air behind the cold front, snow levels are expected to fall
to near 4000-5000 ft where they will largely linger through a good
portion of the storm. Precipitation will become more widespread
tomorrow as a closed low embedded within the mean trough crosses
northern/central Utah. Southwesterly flow will transition to
northwesterly on the backside of the low tomorrow afternoon.
Embedded vort lobes rotating around the low will bring transient
bands of heavier precipitation. Tomorrow night will see the best
period of favorable orographics and best precipitation rates for
northwest-facing slopes. However, the flow is forecast to weaken
through the day on Tuesday, so the orographic forcing may not be
very long-lived. Furthermore, diminishing moisture and trend towards
anticyclonic flow and increasing subsidence will allow precipitation
to gradually taper off through the afternoon.
Overall, mountains are expected to see impactful snow, especially
with bursts of heavier precipitation. However, given that snow will
be more periodic than steady, storm totals are expected to remain
moderately significant in the 6-12 inch range with locally higher
amounts in the upper Cottonwoods, Tushars, Pahvant Range, and near
Brian Head. Higher valleys are likely to see some accumulating snow,
but with the heavier precipitation generally during the daytime
hours with March sun angles, accumulations are not expected to be
very significant and impacts should be limited. Lower valleys should
see little accumulation, and snow levels may not even reach the
valley floors.
.LONG TERM (After 00Z Wednesday/5PM Tuesday)...More mountain snow is
on tap for late Wednesday through Friday, with better moisture and
slightly cooler temperatures than the early-week storm.
A transient ridge will pass overhead on Wednesday, with flow
gradually increasing out of the southwest ahead of the next trough.
Temperatures will increase by a few degrees across the state on
Wednesday, but will remain around normal for early March. By
Thursday afternoon, southwesterly 700-mb winds will peak across
western Utah around 40-50kts, resulting in gusty winds across
western valleys that could approach advisory criteria. Similar to
the last system, modest cold-air advection will occur along this
southwesterly flow, with moisture also streaming into the area.
While the dynamics of this system are somewhat similar to the early-
week storm, better moisture is likely to result in more widespread
precipitation.
As the parent trough continues to move into the southwestern US, a
baroclinic zone will result in an abrupt transition to westerly then
northwesterly winds Thursday night. Further decreasing snow levels
suggest the chance for valley snow by early Friday morning as 700-mb
temperatures drop to -8C to -10C, though accumulations would likely
be minimal, especially with the March sun angle. Benches and the
Wasatch Back could see a bit more, around 1-3".
Spread in QPF is still pretty high, with a distinct difference
between NBM output and downscaled ensemble guidance. For example,
the NBM 72-hour liquid equivalent is around 2.00-3.50" for portions
of the Wasatch, while downscaled guidance suggests only 1.25-2.00".
To summarize, while this storm does look more impressive than the
last, the forecast still could move significantly in either
direction.
&&
.AVIATION...KSLC...VFR conditions will persist for the KSLC terminal
through the period. Gusty southerly winds will persist through the
evening as moisture advects mid and upper level clouds into the
airspace. Winds will weaken, but remain southerly. Showery activity
will increase this evening, but southerly downsloping will keep the
terminal mostly dry. Mountain obscuration will increase as the night
progresses.
.REST OF UTAH AND SOUTHWEST WYOMING...Strong southerly winds will
persist through the evening with patchy blowing dust across the
southwest airspace creating periods of MVFR/IFR conditions. Winds
will weaken overnight, but stay southerly. Moisture and clouds will
increase as the night progresses with valley rain and mountain snow
reducing categories, intermittently, with the greatest precipitation
across the central and southern airspace. Mountain obscuration will
develop across most ranges as the night progresses and CIGs fall.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory from 5 AM Monday to 11 AM MST Tuesday
for UTZ110>113-117.
High Wind Warning until 8 PM MST this evening for UTZ122.
Wind Advisory until 6 PM MST this evening for UTZ115.
Winter Weather Advisory until 5 AM MST Tuesday for UTZ125.
WY...None.
&&
Cheng/Cunningham/Mahan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Local storm report, Mar 2, 4:15 PM MST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
415 PM MST Sun Mar 02 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM Non-Tstm Wnd Gst Milford 38.42N 113.01W
03/02/2025 M62 MPH Beaver UT ASOS
Milford Municipal Airport - 5034 ft
0350 PM Non-Tstm Wnd Gst Hamiltons Ft 37.65N 113.17W
03/02/2025 M56 MPH Iron UT Mesonet
West Cedar - 5481 ft
0350 PM Non-Tstm Wnd Gst Cedar City 37.71N 113.10W
03/02/2025 M61 MPH Iron UT ASOS
Cedar City Municipal Airport - 5581 ft
0400 PM Non-Tstm Wnd Gst Kanarraville 37.48N 113.22W
03/02/2025 M57 MPH Iron UT Mesonet
I-15 at Black Ridge - 5196 ft
&&The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:16 AM MST | Wind Advisory | SLC | Beaver, Iron, Juab, Millard, Washington | 17 hr |
Nearby
High Wind Warnings in Utah, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.